MAUDE Adverse Event Report: ZIMMER SWITZERLAND MANUFACTURING GMBH WAGNER SL REVISION HIP STEM, UNCEMENTED, 17/225, TAPER 12/14; WAGNER SL REVISION STEM LATERAL

ZIMMER SWITZERLAND MANUFACTURING GMBH WAGNER SL REVISION HIP STEM, UNCEMENTED, 17/225, TAPER 12/14; WAGNER SL REVISION STEM LATERAL
Model Number N/A
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/03/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Concomitant medical products: biolox delta, ceramic femoral head, m, 32/0, taper 12/14; item# 00877503202; lot# 3028323.Cable cerclage cable with crimp 1.8 mm dia.635 mm length; item# 00223200418; lot# 64667705.Cable cerclage cable with crimp 1.8 mm dia.635 mm length; item# 00223200418; lot# 64787414.Cable cerclage cable with crimp 1.8 mm dia.635 mm length; item# 00223200418; lot# 64123314.Liner standard 32 mm i.D.For use with 50/52/54 mm o.D.Shells; item# 00630505032; lot# 64489628.Modular neck b 12/14 neck taper use with +0 heads only; item# 00784802200; lot# 64561290.Shell porous with cluster holes 54 mm; item# 00620205422; lot# 64333649.Bone screw self-tapping 6.5 mm dia.30 mm length; item# 00625006530; lot# 64611740.Bone screw self-tapping 6.5 mm dia.30 mm length; item# 00625006530; lot# 64613278.The manufacturer received x-rays and other source documents for review.The device history records were reviewed and found to be conforming.Additional information has been requested and is currently not available.A cause for this specific event cannot be ascertained from the information provided.As soon as supplemental information becomes available an updated report will be submitted.(b)(4).
 
Event or Problem Description
Patient was implanted on the left side and it was noticed that the implanted stem sits slightly higher than the trial stem.
 
Event or Problem Description
Investigation results are now available.
 
Additional Manufacturer Narrative
Investigation results were made available.Additional: h2, h6.Correction: b4, b5, g3, g6, h10.Investigation : 1.Event description: it was reported that during a revision surgery on aug 03, 2020, the wagner stem sat slightly higher than the trial stem.Harm: s1 - no patient, user, or other stakeholder harm.Hazardous situation: implant is implanted with an incorrect orientation, placement or alignment without correction before completing implantation.2.Review of received data: - due diligence: no further due diligence required as all required information to support the conclusion is available or was already requested.- medical records: medical records and radiographs were provided and reviewed by a health care professional.Review of the available records identified the following: the patient underwent an initial right total hip arthroplasty on (b)(6) 2020 due to osteoarthritis.Zimmer biomet components were implanted without complications.Subsequently, the patient fell on (b)(6), 2020 sustaining a femoral periprosthetic fracture.She underwent an orif and revision of the femoral components on (b)(6), 2020.The orif procedure was completed with zimmer 2.0 cables.1) cable placed distal to lesser trochanter.2) additional cable to get the smaller more distal fragment.3) 3rd cable passed through drill hole of lesser trochanter to prevent migration.The head and stem were replaced with wagner revision stem and a biolox head.The new stem sat slightly more proud than the trial (by a few mm).Good reduction was obtained with the cerclage cables, good fixation was obtained with the wagner sl stem and the leg lengths appeared to be equal postoperatively.No other findings/complications related to the event were noted.- two radiographs are available showing the situation prior to revision and therefore do not provide additional information on this case.- patient data: r.D., female, born 22-apr-1949.3.Product evaluation: - no product was returned; as the stem remains implanted.4.Review of product documentation: - device purpose: this device is intended for treatment.- product compatibility: the compatibility check was performed from www.Productcompatibility.Zimmer.Com and showed that the product combination was approved by zimmer biomet.- dhr review: review of the device history records identified no deviations or anomalies during manufacturing.5.Conclusion: it was reported that during a revision surgery on aug 03, 2020, the wagner stem sat slightly higher than the trial stem.According to the received medical records the reported event can be confirmed.Further, it was stated that a good reduction was obtained with the cerclage cables, good fixation was obtained with the wagner sl stem and the leg lengths appeared to be equal postoperatively.Therefore, from the received data no harm to the patient was identified.No intraoperative radiographs were provided that demonstrate the stem placement.The quality records show that all specified characteristics have met the specifications valid at the time of production.Therefore, the investigation did not identify a nonconformance or a complaint out of box (coob).Based on the provided data no cause could be identified for the reported event.The need for corrective measures is not indicated and zimmer switzerland manufacturing gmbh considers this case as closed.Zimmer biomet's reference number of this file is (b)(4).

Brand Name
WAGNER SL REVISION HIP STEM, UNCEMENTED, 17/225, TAPER 12/14
Common Device Name
WAGNER SL REVISION STEM LATERAL
Manufacturer (Section D)
ZIMMER SWITZERLAND MANUFACTURING GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ  8404
MDR Report Key11176659
Report Number0009613350-2021-00015
Device Sequence Number2140582
Product Code LZO
UDI-Device Identifier00889024485228
UDI-Public00889024485228
Combination Product (Y/N)N
Initial Reporter StateNM
Initial Reporter CountryUS
PMA/510(K) Number
K043356
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/14/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2023
Device Model NumberN/A
Device Catalogue Number01.00102.217
Device Lot Number2941487
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 12/16/2020
Supplement Date Received by Manufacturer07/09/2021
Initial Report FDA Received Date01/15/2021
Supplement Report FDA Received Date07/14/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10 NARRATIVE
Outcome Attributed to Adverse Event Hospitalization;
Patient Age71 YR
Patient Weight76